advertisement
Question
Posted by: Shell | 2008/08/28

Anti Social behaviour

Hi CS

I have just gone though a very stressful period at work and my doctor wants me to go back on medication for depression. I dont really want to do that because I put on nearly 15kgs when I went on the meds last time and I am finally starting to lose it now that I am off the meds (5kgs so far)

Im getting married in July next year - I need to fit into that dress and I am afraid that if I go on the medication I will gain weight again and the weight gain is just going to add to the depression. As a result the doc gave me Esperide and said I must take a week or 2 to think about it.

I am suffering more panic attacks now that I am on it and it is difficult to cope at work - I am either in the throws of panic or I am unable to concentrate because of the Esperide (it makes me sleepy and I find I cannot focus.

I have found myself becoming very tearful, very frustrated with everyone, my temper is short and I tend to snap at people. I have also noticed that I am becoming very withdrawn - it was my birthday recently and my fiances parents came to wish me and I just didnt want to see anyone so I hid in my bedroom and told him to tell them I wasnt there!

I am even making excuses not to see friends now and they are noticing. I just cant be bothered to pretend that I am fine and everything is dandy. I feel I cant even make conversation - I cant be bothered - I just dont want to talk to anyone

My co workers are also noticing - we are an open plan office and we are supposed to network but I just dont feel like I have anything to say

I dont know why I have become like this but this isnt the person I want to be.

What is wrong with me? What are my options??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Diet and exercise are still, annopyingly, the key ways to control weight-gain. Discuss this with your doc, as if you are indeed depressed ( and it sounds as though you are ), an AD would help ---but not all of them make everyone gain weight. Maybe he could select another, though obviously it makes sense he'd want you to go back on the one that worked last time round. Also ask about CBT counselling ( the Anxiety-Depression Support group lists some of those who can provide this ) which is very effective in treating depression, and wiothout side-effects !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement